MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, MEDIUM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, MEDIUM
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder prosthesis surgery it was noticed that the driver is dull and the screwdriver fell apart outside of the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection identified that the drive geometry at the distal tip of the returned driver shaft, t-15, medium, had rounded and twisted.No chips from the tip were returned for investigation.It was not indicated if a torque-indicating adapter had been used with the device.Functional testing was not performed due to the damaged distal tip of the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage torquing/engaging the driver within the screw head.Device manufactured in 2021.

Brand Name
DRIVER SHAFT, T-15, MEDIUM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18226580
Report Number1220246-2023-08966
Device Sequence Number5600440
Product Code LXH
UDI-Device Identifier00888867225190
UDI-Public00888867225190
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, MEDIUM
Device Catalogue NumberAR-9545-T15-02
Device Lot Number1392140
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown